MAUDE Adverse Event Report: LIFESCAN INC ONETOUCH ULTRA2; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC ONETOUCH ULTRA2; GLUCOSE MONITORING SYS/KIT
Model Number 024-046
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Codes Hyperglycemia (1905); Visual Impairment (2138); Vomiting (2144); Diaphoresis (2452); Syncope/Fainting (4411)
Date of Event 12/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On december 18, 2024, the lay user/patient contacted lifescan (lfs) united states, alleging that his onetouch ultra2 meter would not power on and he was unable to test his blood glucose.The complaint was classified based on the customer care agent (cca) documentation and on additional information obtained by the medical surveillance specialist after reviewing the call recording, since the patient disconnected the call and attempts to reach the patient for further information were unsuccessful.It was not reported when the alleged power issue began.The patient stated that the meter would not power on despite replacing the battery.During the call, the patient mentioned that he purchased the meter 2 months ago.It was not reported how the patient manages his type 2 diabetes, or if he made any changes to his usual diabetes management regimen due to the alleged issue.During the call, the patient reported that on an unspecified date, he was hospitalized and in intensive care because his blood glucose ¿went high¿ and was unable to test his blood glucose.No further event details were provided.At the time of troubleshooting, the cca noted the patient is using the correct battery and there was no indication of misuse of the device.The cca noted the meter would not power on manually when the power button was pressed.The cca documented that based on the information provided, the battery did not need to be replaced.A replacement product was sent to the patient.This complaint is being reported because the patient reportedly required hospitalization due to an acute complication of diabetes while using the product.There is insufficient information, including treatment and clear temporal relationship, to rule out the contribution of the subject meter to the event.
 
Event or Problem Description
On (b)(6) 2025, the patient contacted lfs and provided additional event information.It remains unclear when the alleged issue began.The patient stated that he manages his diabetes with oral medication (glimepiride and metformin) and denied making any changes to his usual diabetes management regimen due to the alleged issue.The patient clarified that he experienced symptoms of ¿sweating, could not see, throwing up and passed out¿ (exact date unclear).The patient stated that an ambulance was called, and that he was taken to hospital where he received a blood glucose result of ¿687 mg/dl¿ on the hospital meter.The patient mentioned that he was admitted to the intensive care unit and was treated with insulin, and glimepiride and metformin medication.The patient stated that he was hospitalized for 10 days and that he attributed the reported injury to the meter not turning on.

Brand Name
ONETOUCH ULTRA2
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC
20 valley stream parkway
malvern PA 19355
MDR Report Key21147675
Report Number2939301-2025-00002
Device Sequence Number18414184
Product Code NBW
UDI-Device Identifier00353885011853
UDI-Public00353885011853
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number024-046
Device Catalogue Number024-046
Device Lot NumberY2210006X
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/18/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date02/19/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown